MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed.A watchman access system (was) was positioned and a 21mm watchman laa closure device & delivery system (wds) was used.The closure device was deployed, but was too distal, so a partial recapture was performed and no pericardial effusion was noted.The closure device was deployed a second time, but failed the tug test.It was then fully recaptured and removed from the patient.There was no effusion noted.A non-bsc pigtail catheter was reinserted into the laa and an effusion was noticed.Pericardiocentesis was performed and 700cc blood was removed and given back to the patient.Once the effusion and patient stabilized, the procedure continued and a 24mm watchman laa closure device was successfully implanted.The patient was given protamine and the drain was left in place.The patient was transferred to the intensive care unit.The drain was removed two days post procedure and the patient went to a step down unit in stable condition.The physician believes the perforation occurred on the full recapture and was not noticed until the pigtail was re-inserted.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10727824
Report Number2134265-2020-13928
Device Sequence Number3457447
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025043649
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;